Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
  Breaking News: FDA Approves Triumeq, New Once-Daily Combination Pill
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Re: skin pain
Nov 14, 2003

First of all, thank you so much for answering my previous question and for the great help you give to all of us. Yes, you were right, my brother did have herpes zoster in that area and on the left as well. That was a long time ago when he was on monotherapy before he started HAART in 1996. Last year he had the same pain that lasted about 10 days. So you think it is the herpes zoster? He doesn't need to change the 3TC? But does this mean also that he is not controlling the HIV virus well enough? Wish you all the best

Response from Dr. Conway

Thanks for your kind comments about the site.

The role of HAART is to control viral replication to prevent any further damage to the immune system. In some cases, the immune system has become so weak that it takes a long time to build itself back up. The fact that ongoing clinical events occur (such as recurrent shingles) is often not a matter that the medications are not working, but more a matter that the immune system is still weak. This can get better with time, but in some cases it does not. There are many studies being done to boost the immune system in people who are responding to HAART. This may involve the use of things like IL-2, and perhaps some newer things that may have less side effects. Hopefully, one (or more) of these approaches will make it out of clinical trials and into clinical practice.



Previous
Side Effects LT Survivor
Next
Holiday over?

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement